Question: When on birth control pills, my period is nonstop for 3-4 months, with 2 weeks in between. Does this mean I won’t be able to conceive?

Question: When on birth control pills, my period is nonstop for 3-4 months, with 2 weeks in between. Does this mean I won't be able to conceive?
Answer:You should not be bleeding while on birth control pills. You should see your doctor for a change in medications, blood work (e.g. to make sure you aren’t anemic, check thyroid levels, etc). , and possibly an ultrasound to see if there’s another reason you are bleeding (e.g. uterine fibroid). When ready, if periods are normal once off the pills, you should be able to conceive. Having said that, I am not a fan of birth control pills because they are synthetic hormones with many side effects, and they cause imbalance of other hormones.

By |2012-10-11T09:57:13+00:00October 2nd, 2012|Ask Dr McManus|
%d bloggers like this: